Hail, Schuyler
- When
- May 25, 9:00 PM CST to 9:05 PM CST
- Where
- Schuyler County, Littleton
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.230, -90.620
Isolated supercells developed ahead of an approaching cold front across west-central Illinois during the late evening of May 25th. The storms eventually congealed into a line and tracked eastward along and north of the I-72 corridor to the Indiana border by the pre-dawn hours of May 26th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
Isolated supercells developed ahead of an approaching cold front across west-central Illinois during the late evening of May 25th. The storms eventually congealed into a line and tracked eastward along and north of the I-72 corridor to the Indiana border by the pre-dawn hours of May 26th. Five tornado touchdowns occurred along the leading edge of the storms, including two in Tazewell County and three in Champaign County. Aside from the tornadoes, the storms produced 60-70 mph wind gusts and hail as large as quarters.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at May 25, 5:32 PM CST, 3 hours 28 minutes earlier.
Area Forecast Discussion National Weather Service Lincoln IL 632 PM CDT Sat May 25 2019 .SHORT TERM...(This evening through Sunday) ISSUED AT 329 PM CDT Sat May 25 2019 Synoptic pattern remains unchanged from the past several days...with a large upper-level ridge anchored over the Deep South and a pronounced trough in place west of the Rockies. Central Illinois continues to be located in the prevailing southwesterlies between these two features, resulting in periodic showers and thunderstorms. While 20z/3pm radar mosaic is clear across the KILX CWA, the next round of convection is expected to begin developing upstream across eastern Kansas into northern Missouri over the next couple of hours. A slow-moving cold front interacting with a moderately unstable/sheared environment will trigger scattered thunderstorms across this area...with the storms gradually working into the Illinois River Valley by mid evening. Convection will become more widespread overnight into Sunday morning as a short-wave trough currently over New Mexico approaches from the southwest and provides additional lift. It appears an organized cluster of storms may develop ahead of this wave toward dawn Sunday, then track E/SE into Indiana by midday Sunday. Have therefore increased PoPs to likely/categorical everywhere north of I-70 late tonight into Sunday morning. Once this complex exits, scattered thunderstorms will re-develop along the residual outflow boundary during the late afternoon and evening. Exact location of this boundary is uncertain, but model consensus suggests it will be south of I-70. Have therefore focused highest PoPs Sunday afternoon across the far SE CWA. Total rainfall tonight through Sunday will be highest in a corridor from Rushville/Macomb eastward toward Bloomington where 1 to 1.25 will be likely. .LONG TERM...(Sunday night through Saturday) ISSUED AT 329 PM CDT Sat May 25 2019 Short-wave ridging in the wake of the Sunday storm complex will lead to a warm/dry evening across central Illinois before scattered convection once again develops late Sunday night into Monday morning along a warm front lifting northward through the area. After a few morning storms, much of the convection will shift into northern Illinois and the Great Lakes by Monday afternoon as SE CONUS ridge builds northward into the region. A period of very warm/dry weather appears likely from Monday afternoon through much of Tuesday as the ridge shunts the convection N/NW of Illinois. Highs both days will climb well into the 80s, with a few spots across the southern half of the CWA reaching 90 degrees. The western U.S. trough will eject E/NE next week, eventually flattening the upper ridge and pushing a cold front through Illinois. Models still do not agree exactly on the timing of this process, but consensus suggests a round of showers/storms Tuesday night into Wednesday morning, then again Wednesday night into Thursday morning before the system finally pushes through the region. After the cold front passes, high temperatures will drop back into the 70s Thursday through Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 632 PM CDT Sat May 25 2019 Thunderstorms should continue to develop over northern Missouri and southern Iowa along a frontal zone and spread eastward into the central IL area this evening, eventually becoming widespread overnight as a disturbance aloft moves into the area from the southwest, promoting predominant rain showers with embedded thunderstorms. Although timing continues to be somewhat uncertain, have VCTS in TAFs starting 3-5Z, and predominant SHRA starting 9-10Z. As the disturbance moves east of the area midday Sunday, shower activity should diminish, resulting in chances of precipitation too low for mention after 18Z. Predominantly VFR cigs/vsbys through the period, although isolated IFR possible thunderstorms. Winds becoming WSW 10 kts or less early this evening. Strong gusty winds possible, however, in thunderstorms. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Barnes LONG TERM...Barnes AVIATION...37
Hazardous Weather Outlook National Weather Service Lincoln IL 314 PM CDT Sat May 25 2019 ILZ027>031-037-038-261100- Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 314 PM CDT Sat May 25 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms are possible this evening, but should become more numerous tonight. A few storms later tonight and overnight may briefly be strong or severe, but a widespread severe weather threat is not expected. However, areas of heavier rain may result in some flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... There will be additional periodic chances for thunderstorms through Tuesday night. While isolated strong to severe storms are possible on Monday, the best chance of any severe weather is Tuesday afternoon and evening. Moderate flooding will continue along the Illinois River through the period. However, flooding along the Spoon River should subside around mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ036-040>042-047>051-261100- Cass-Fulton-Logan-Mason-Menard-Morgan-Sangamon-Schuyler-Scott- 314 PM CDT Sat May 25 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms are possible this evening, but should become more numerous tonight. A few storms later tonight and overnight may briefly be strong or severe, but a widespread severe weather threat is not expected. However, areas of heavier rain may result in some flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Major flooding will continue along much of the Illinois River through the end of the month. There will be additional periodic chances for thunderstorms through Tuesday night. The best chance of any severe weather is Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. ILZ043>046-052>057-061-261100- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Macon-Moultrie- Piatt-Shelby-Vermilion- 314 PM CDT Sat May 25 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms are possible this evening, but should become more numerous tonight. A few storms later tonight and overnight may briefly be strong or severe, but a widespread severe weather threat is not expected. However, areas of heavier rain may result in some flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... There will be periodic chances for thunderstorms through Tuesday night. A few of the storms Monday afternoon and evening may be strong, as well as on Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. ILZ062-063-066>068-071>073-261100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 314 PM CDT Sat May 25 2019 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms are possible this evening, but should become more numerous tonight. A few storms later tonight and overnight may briefly be strong or severe, but a widespread severe weather threat is not expected. However, areas of heavier rain may result in some flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Additional thunderstorms are expected on Sunday, and Tuesday night into early Wednesday. Some of the storms may be strong. Minor flooding will continue along the Wabash and Little Wabash Rivers into the middle of the week. However, flooding on the lower Embarras River should subside Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required late this afternoon into early evening. Auten
The Lincoln radar (KILX), 109 km away, was scanning. The volume nearest the first event began at 03:01 UTC.
25 thunderstorm wind, 7 hail, 5 tornado. Local standard time, as filed.
Several trees were blown down along the Manito Blacktop between Manito and Forest City.
Several trees were blown down in Manito.
A tornado touched down along the leading edge of a line of thunderstorms about 3.5 miles west-northwest of Green Valley at 11:14 PM CDT. The tornado tracked northeastward, damaging the roof of a manufactured home and several trees before dissipating 2.6 miles northwest of Green Valley at 11:16 PM CDT.
A tornado touched down about 0.9 miles north-northeast of Green Valley at 11:19 PM CDT. The tornado uprooted a tree, damaged an irrigation unit, and did significant damage to a large shed before dissipating 1.5 miles northeast of Green Valley at 11:20 PM CDT.
A 12-inch diameter tree was blown over.
An 18-inch diameter tree was blown over.
A utility pole was blown down in Delavan.
Power lines were blown down.
Eleven power poles were blown down in Tallula.
A large tree was blown over in the Montvale subdivision.
Three large tree branches were blown down.
A large tree was blown down.
Trees and power lines were blown down in Warrensburg.
Numerous tree branches were blown down in Fairview Park on the west side of Decatur.
A tree was blown onto a house.
A vehicle was hit by a falling tree on Kirby Road. No injuries were reported.
A 30 by 50-foot Quonest hut was destroyed.
Numerous trees and power lines were blown over and a shed was toppled in Argenta.
A tree was blown onto railroad tracks in Sadorus.
A metal roof and siding was ripped off a barn.
Numerous tree branches were broken.
A tornado touched down within a line of severe thunderstorms near Mayfair Road and Broadmoor Drive in Champaign at 11:23 PM CDT May 25th. The tornado damaged numerous trees as it moved to the east-southeast parallel to Broadmoor Drive before dissipating near Richards Lane and Park Haven Drive in Champaign at 11:25 PM CDT.
A large tree was snapped.
A tornado touched down near Race Street and McHenry Street in Urbana at 11:27 PM CDT May 25th. The tornado damaged numerous trees as it traveled to the east-southeast just south of McHenry Street before dissipating west of Philo Road in Urbana at 11:29 PM CDT.
A tree was blown over.
Numerous trees were blown down, and the roof of a house was damaged.
A tornado touched down about 1.3 miles southwest of St. Joseph at 11:35 PM CDT May 25th. The tornado crossed Salt Fork and damaged trees along County Road 2200 East before dissipating 1 mile south of St. Joseph at 11:37 PM CDT.
The roof of a metal farm building was partially torn off.
Several trees were blown down.
A few trees were blown down across Danville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2019Every state in 2019This day in weather historyThe tornado archive for Illinois, 2019Warnings in Illinois, May 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 821022, 821023, 821025, 821032, 821033, 820994, 821026, 821001, 821035, 821036, 821038, 821040, 821041, 821047, 821050, 821052, 821053, 821056, 821058, 821060, 821064, 821065, 821067, 821069, 821070, 821008, 821071, 821014, 821028, 821073, 821029, 821074, 821018, 821077, 821078, 821030, 821079.